Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 5, NWS Albuquerque, NM

April 1, 2011

NWS Albuquerque, NM issued this high wind watch at Apr 1, 2011, 3:41 PM MDT. It took effect at Apr 3, 2011, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 3:41 PM MDT (21:41 UTC)
In effect from
Apr 3, 2011, 10:00 AM MDT
Expired
Apr 2, 2011, 4:45 AM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WWUS75 KABQ 012141
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT FRI APR 1 2011

...VERY STRONG WINDS EXPECTED SUNDAY ACROSS CENTRAL AND EASTERN
NEW MEXICO...

.A POTENT UPPER LEVEL TROUGH WILL BE APPROACHING NEW MEXICO BY
SUNDAY...BRINGING IN STRONG SOUTHWESTERLY WINDS ALOFT. AS THIS
SYSTEM DIGS CLOSER TO THE STATE A STRONG SURFACE LOW WILL ALSO
DEVELOP IN THE GREAT PLAINS...CREATING AN ENVIRONMENT FAVORABLE
FOR STRONG SOUTHWEST SURFACE WINDS OVER MUCH OF NEW MEXICO. THE
STRONGEST WINDS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN OF THE STATE AS WARM TEMPERATURES ALLOW THE
STRONGER WINDS ALOFT TO BE MIXED DOWN TO THE SURFACE. SUSTAINED
SOUTHWEST WINDS OF 35 TO 45 MPH ARE FORECASTED THROUGH MUCH OF
SUNDAY AFTERNOON AND EARLY EVENING WITH OCCASIONAL WIND GUSTS
REACHING 60 TO 70 MPH. 

NMZ513>515-521>540-021100-
/O.NEW.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
341 PM MDT FRI APR 1 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* LOCATION...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW
  MEXICO. 

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 AND 70 MPH.

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MID TO LATE AFTERNOON. 

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES WILL BE POSSIBLE
  WITH ISOLATED AREAS REDUCING TO LESS THAN A HALF MILE IN BLOWING
  DUST. 

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ALONG NORTHWEST TO SOUTHEAST
  ORIENTED ROADS SUCH AS U.S. HIGHWAYS 64...84...87...AND 285.
  LOOSE OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60
  MPH MAY CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING
  MATERIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

52
1 follow-up statement
520 
WWUS75 KABQ 021045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 AM MDT SAT APR 2 2011

...VERY STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED SUNDAY...

.A POTENT UPPER LEVEL TROUGH WILL APPROACH NEW MEXICO
SUNDAY...BRINGING STRONG SOUTHWESTERLY WINDS ALOFT. AS THIS
SYSTEM DIGS CLOSER TO THE STATE A STRONG SURFACE LOW WILL ALSO
DEVELOP IN THE GREAT PLAINS...CREATING AN ENVIRONMENT FAVORABLE
FOR STRONG SOUTHWEST SURFACE WINDS OVER THE REGION. THE STRONGEST
WINDS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN OF THE STATE AS WARM TEMPERATURES ALLOW THE
STRONGER WINDS ALOFT TO BE MIXED DOWN TO THE SURFACE. SUSTAINED
SOUTHWEST WINDS OF 35 TO 45 MPH ARE FORECAST THROUGH MUCH OF
SUNDAY AFTERNOON AND EARLY EVENING WITH OCCASIONAL WIND GUSTS
REACHING 60 TO 70 MPH. ALTHOUGH WINDS WILL DIMINISH FROM WEST TO
EAST MONDAY EVENING...STRONG WINDS ARE LIKELY TO PERSIST ACROSS
PARTS OF THE EAST AND SOUTH MONDAY NIGHT.

NMZ521>526-533>540-021900-
/O.UPG.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/
/O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
445 AM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...CENTRAL MOUNTAIN RANGES FROM THE SANDIAS AND MANZANOS
  SOUTHWARD TO THE SOUTH CENTRAL MOUNTAINS EASTWARD TO THE TEXAS
  STATE LINE. THIS INCLUDES THE I-40 CORRIDOR FROM TIJERAS CANYON
  EASTWARD...THE EAST CENTRAL PLAINS AND CHAVES COUNTY.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS
  OF 60 TO 70 MPH. THE HIGHER PEAKS WILL LIKELY EXPERIENCE EVEN
  STRONGER GUSTS.

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON. WINDS
  SHOULD DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING BUT
  THEY WILL REMAIN STRONG AND GUSTY WELL INTO THE NIGHT...
  ESPECIALLY NEAR THE SOUTH CENTRAL MOUNTAINS.

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST
  WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF
  MILE AT TIMES IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 285. LOOSE
  OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY
  CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ513>515-527>532-021900-
/O.UPG.KABQ.HW.A.0005.110403T1600Z-110404T0200Z/
/O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
445 AM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS TO
  INCLUDE THE THE NORTHEAST HIGHLANDS...INTERSTATE 25 CORRIDOR
  BETWEEN GLORIETA AND RATON PASS...AND THE NORTHEAST PLAINS.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY
  EXPERIENCE EVEN STRONGER GUSTS. 

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON.
  WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING BUT
  THEY WILL REMAIN STRONG AND GUSTY WELL INTO THE NIGHT...
  ESPECIALLY IN THE MOUNTAINS AND ACROSS THE NORTHEAST PLAINS.

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST
  WILL BE POSSIBLE AT THE LOWER ELEVATIONS WITH VISIBILITIES
  REDUCED TO LESS THAN A HALF MILE AT TIMES IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ALONG NORTHWEST TO SOUTHEAST
  ORIENTED ROADS SUCH AS U.S. HIGHWAYS 64...84...87. LOOSE
  OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY
  CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505>508-519-520-021900-
/O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
445 AM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. 

* LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY WESTWARD TO
  THE ARIZONA STATE LINE TO INCLUDE THE INTERSTATE 40 CORRIDOR
  FROM ALBUQUERQUE TO GALLUP...THE WEST CENTRAL MOUNTAINS AND
  UPPER GILA REGION.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY
  EXPERIENCE EVEN STRONGER GUSTS. 

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON.
  WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING.

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST
  WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF
  MILE AT TIMES IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS INTERSTATE 40 NEAR THE
  CONTINENTAL DIVIDE...STRETCHES OF INTERSTATE 25 FROM ALBUQUERQUE
  SOUTH AND U.S. HIGHWAYS 60 AND 380. LOOSE OBJECTS MAY BECOME
  AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE TO
  TREES...POWERLINES...AND ROOFING MATERIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-518-021900-
/O.NEW.KABQ.HW.W.0004.110403T1600Z-110404T0200Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
445 AM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. 

* LOCATION...THE SANTA FE METRO AREA AND WEST SLOPES OF THE SANGRE
  DE CRISTO MOUNTAINS TO INCLUDE TRUCHAS...TAOS AND COSTILLA.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 AND 70 MPH. THE HIGHER PEAKS WILL LIKELY
  EXPERIENCE EVEN STRONGER GUSTS. 

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON.
  WINDS WILL DIMINISH TO BELOW WARNING THRESHOLDS SUNDAY EVENING.

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST
  WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF
  MILE AT TIMES IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS INTERSTATE 25 NEAR AND SOUTH OF
  SANTA FE...AND U.S. HIGHWAYS 84 AND 285. LOOSE OBJECTS MAY
  BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY CAUSE DAMAGE
  TO TREES...POWERLINES...AND ROOFING MATERIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ501-503-504-509>511-516-517-021900-
/O.NEW.KABQ.WI.Y.0016.110403T1600Z-110404T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
445 AM MDT SAT APR 2 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. 

* LOCATION...NORTHWEST PORTION OF NEW MEXICO FROM THE LOWER RIO
  CHAMA RIVER AND UPPER RIO GRANDE VALLEYS TO THE FOUR CORNERS.
  THIS INCLUDES THE SAN JUAN AND JEMEZ MOUNTAIN. ALSO THE SAN
  FRANCISCO RIVER VALLEY IN THE UPPER GILA REGION.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 55 MPH. THE HIGHER PEAKS WILL LIKELY
  EXPERIENCE EVEN STRONGER GUSTS.

* TIMING...WINDS WILL QUICKLY STRENGTHEN LATE SUNDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED FROM MIDDAY TO LATE AFTERNOON.
  WINDS WILL DIMINISH SUNDAY EVENING.

* VISIBILITY...WIDESPREAD REDUCTIONS TO 3 MILES IN BLOWING DUST
  WILL BE POSSIBLE WITH VISIBILITIES REDUCED TO LESS THAN A HALF
  MILE AT TIMES IN DUST PRONE AREAS.

* LOCAL IMPACTS...LOCALIZED AREAS CAN EXPECT ABRUPT REDUCTIONS TO
  VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS WILL ALSO CREATE
  TREACHEROUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO
  SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 550 AND 84. LOOSE
  OBJECTS MAY BECOME AIRBORNE...AND GUSTS IN EXCESS OF 60 MPH MAY
  CAUSE DAMAGE TO TREES...POWERLINES...AND ROOFING MATERIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 1, 3:11 PM MDT, 30 minutes earlier.

Area forecast discussion, Apr 1, 3:11 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT FRI APR 1 2011

...RECORD BREAKING TEMPERATURES EXPECTED IN MANY LOCALES SATURDAY...

...VERY STRONG WINDS AND CRITICAL FIRE WEATHER EXPECTED ON SUNDAY...

.DISCUSSION...CURRENTLY NORTHWEST FLOW ALOFT HAS WEAKENED
CONSIDERABLY OVER NEW MEXICO WITH A FEW MODERATE SURFACE BREEZES
ONGOING. UPPER RIDGE SOUTH OF THE BORDER IS FLATTENING SOME...BUT
THE HEIGHT ANOMALIES HAVE TEMPERATURES RESPONDING UPWARD. DEWPOINTS
HAVE BEEN FALLING BACK TO THE SINGLE DIGITS AND TEENS IN MUCH OF
THE CENTRAL AND EASTERN ZONES...BUT IN THE FAR EASTERN PLAINS...AN
EASTERLY FETCH OF SLIGHTLY HIGHER MOISTURE HAS ALLOWED DEWPOINTS
TO CREEP BACK INTO THE LOW 30S. ONLY A FEW SCRAPS OF HIGH CIRRUS
CLOUDS OVER THE FAR NORTHERN TIER OF THE STATE ARE EXPECTED
TONIGHT. THIS WOULD SUGGEST DECENT RADIATIONAL COOLING...HOWEVER
TEMPERATURES ARE ALREADY RUNNING ABOVE AVERAGE SO THIS TREND
SHOULD CONTINUE FOR LOW TEMPERATURES TONIGHT AND EARLY SATURDAY
MORNING.

LEE SIDE SURFACE TROUGH WILL DEVELOP SATURDAY AFTERNOON WITH A
SLIGHT UPTICK IN WEST SOUTHWEST WINDS ALOFT. A WELL-MIXED BOUNDARY
LAYER WILL TRANSFER THESE WINDS DOWN TO THE SURFACE WITH SOME
BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED BY AFTERNOON.
TEMPERATURES WILL SOAR TO NEAR OR SLIGHTLY ABOVE RECORD VALUES
OVER MOST OF THE FORECAST AREA AS THE UPPER RIDGE CONTINUES TO
FLATTEN. UPSTREAM ALL EYES WILL BE ON THE UPPER LEVEL TROUGH
RACING OVER THE NORTHWESTERN STATES AND HEADING FOR NEW MEXICO.

THIS TROUGH WILL CLOSE IN ON THE STATE SATURDAY NIGHT AND
SUNDAY...AND WILL GRAZE OVER THE NORTHERN ZONES INTO SUNDAY NIGHT
AND EARLY MONDAY. MODELS HAVE COME INTO MUCH BETTER AGREEMENT THAN
24 HOURS AGO WITH THE GFS JOINING CONSENSUS WITH OTHER
MEMBERS...KEEPING THE FEATURE AS A PROGRESSIVE OPEN WAVE TROUGH.
WINDS STILL APPEAR TO BE A MAJOR IMPACT FOR SUNDAY...GIVEN THE
STRONG 40-70 KT WINDS THROUGH THE H7-H5 LAYER AND THE 987 MB
SURFACE LOW PROGGED TO TAKE SHAPE OVER THE PLAINS OF KANSAS. IN
FACT NUMERICAL GUIDANCE HAS EVEN TRENDED UP A BIT IN MOST
AREAS...SO HAVE DECIDED TO GO AHEAD AND HOIST A HIGH WIND WATCH
FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. BLOWING
DUST AND CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL ALSO BE
ASSOCIATED WITH THE STRONG WINDS. PRECIPITATION WILL SEEM TO BE AN
AFTERTHOUGHT...BUT SOME SCATTERED CONVECTIVE SHOWERS AND WEAK
STORMS SHOULD MATURE IN THE NORTH CENTRAL AND NORTHWESTERN ZONES
WHERE WHERE STEEP LAPSE RATES WILL UTILIZE APPROACHING UPPER LEVEL
DYNAMICS.

HEIGHT FIELDS ARE ADVERTISED TO BE QUITE A BIT HIGHER THAN THE GFS
WAS BOASTING WITH PREVIOUS RUNS...HOWEVER THIS SYSTEM WILL STILL
PACK A PUNCH AS IT HOSTS A SIGNIFICANT SYNOPTIC COLD POOL ALOFT.
TEMPERATURES AT H5 ARE EXPECTED TO FALL TO NEAR -25 C OVER THE
NORTHERN BORDER OF NEW MEXICO WITH EVEN COLDER AIR FARTHER
NORTH...AND THE H7 TEMPERATURES OF -7 TO -10 C IN THE NORTHERN
ZONES WILL QUICKLY RAMP UP SNOW RATIOS AFTER THE RECENT EXTENDED
WARM AND DRY PERIOD. BEST SHOT OF SNOW WOULD LIKELY ACCOMPANY THE
PACIFIC FRONT SUNDAY NIGHT WITH SOME ADVISORY LEVEL SNOWS POSSIBLE
IN THE NORTHERN MOUNTAINS. THE BACK DOOR SEGMENT OF THE FRONT
COULD ALSO INDUCE VERY STRONG WINDS OF A DIFFERENT GRADIENT-BASED
NATURE SUNDAY NIGHT IN THE EASTERN PLAINS.

TEMPERATURES ON MONDAY WOULD RUN AS MUCH AS 15 TO 30 DEGREES
COOLER IN THE BREEZY/WINDY POST FRONTAL ENVIRONMENT. PRECIPITATION
WOULD BE EXITING TOWARD THE NORTHEAST BY NOON WITH QUICK CLEARING
IN WESTERN ZONES. NEXT CONCERN WOULD BE ON MONDAY NIGHT INTO
TUESDAY MORNING WHERE SOME FREEZING TEMPERATURES MAY BE POSSIBLE.
WHILE THE MEDIAN LAST FREEZE DATES ARE A COUPLE WEEKS AWAY FOR
MANY SITES...THE EXTENDED WARM PERIOD WILL ADD SOME SHOCK VALUE
WITH THIS ABRUPT CHANGE. INTO MIDDLE AND LATE NEXT WEEK THE
PATTERN APPEARS TO REMAIN FAIRLY DRY...BUT QUITE PROGRESSIVE WITH
MODELS HAVING DIFFICULTY PINPOINTING MUCH DETAIL.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.
GUSTS AND GUST SPREADS WILL INCREASE SATURDAY AFTERNOON DUE TO A
VERY UNSTABLE ATMOSPHERE AND INCREASING WINDS ALOFT. THE MOST
FAVORED AREAS FOR GUSTS GREATER THAN 35 KT WILL BE FOUND ACROSS
THE FAR SOUTHWEST SUCH AS IMPACTING GUP AND ALSO TO THE LEE OF THE
CENTRAL MOUNTAINS AND EASTERN PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...SIGNIFICANT TO EXTREME WEATHER ON TAP FOR NORTHERN
AND CENTRAL NEW MEXICO DURING THE WEEKEND. WATCHES AND WARNINGS
WILL REMAIN AS IS. STILL APPEARS THAT SOUTHWEST PORTIONS OF THE
NORTHWEST PLATEAU AND A GOOD PORTION OF THE UPPER RIO GRANDE
VALLEY WOULD SEE CRITICAL CONDITIONS SUNDAY AFTERNOON SO WILL
LET THE WATCH STAND FOR ZONE 101 AND 102. OTHERWISE...RISING
HUMIDITIES AND INCREASING CLOUD COVER STILL EXPECTED ACROSS THE
NORTHWEST ON SUNDAY. EXTREME CONDITIONS EXPECTED ACROSS THE
EASTERN PLAINS AND PORTIONS OF THE SOUTHERN RIO GRANDE VALLEY
SUNDAY AFTERNOON. EVEN SEEING SOME SUPER HAINES POSSIBILITIES FOR
CENTRAL AND EASTERN PORTIONS ON SATURDAY. SUPER HAINES IS
BASICALLY A TERM DUBBED FOR A REALLY UNSTABLE AND DRY ATMOSPHERE
AND IS TIED TO VERY STEEP LAPSE RATES AND A SIGNIFICANT MID LEVEL
DRY SLOT.

THE MID LEVEL DRY SLOT CONTINUES TO WORK ON THE HIGHER SURFACE
DEWPOINTS THIS AFTERNOON AND WILL CONTINUE TO LOWER THE DEWPOINTS
AND THUS HUMIDITY LEVELS TONIGHT. AS A RESULT...VERY LITTLE RECOVERY
IS EXPECTED WITHIN THE STRONG MIDSLOPE INVERSION AS WELL AS OTHER
PORTIONS OF THE AREA.

THE POOR RECOVERIES MENTIONED ABOVE WILL LEAD INTO A VERY
UNSTABLE...DRY AND WARM DAY ON SATURDAY. THE MODELS ALSO INCREASE
THE WINDS ALOFT AS THE UPPER RIDGE BEGINS TO BREAK DOWN. LATEST
MODELS SHOW AN INCREASE IN THE 18000 FOOT AIR FLOW OVER THE AREA
THUS EXPECTING HIGHER GUSTS SPREADS AND SOME PERIODIC HIGHER GUSTS
THAN ORIGINALLY THOUGHT. WITH THAT BEING SAID...EXPECT BREEZY TO
WINDY CONDITIONS BY MID TO LATER AFTERNOON ACROSS THE MAJORITY OF
THE AREA. THESE WINDS WILL BE HERKY JERKY AT TIMES THUS CREATING THE
HIGHER GUST SPREADS OR THE DIFFERENCE BETWEEN SUSTAINED AND PEAK
GUSTS. THE CRITICAL FIRE WEATHER AREA REMAINS THE SAME AND WILL KEEP
THE WARNING RUNNING FOR ZONES 105...103...104...108 AND 107. LOOKED
HARD AT THE NORTHWEST PLATEAU OR ZONE 101 BUT MORE LIMITED AREA
EXPECTED TO BE AFFECTED SO LEFT THE ZONE ALONE. ALSO LOOKED HARD AT
THE LOWER RIO GRANDE VALLEY BUT AGAIN...WINDS WILL BE SOMEWHAT
VARIABLE ON THE SUSTAINED SPEEDS. REGARDLESS...DUE TO THE SINGLE
DIGIT HUMIDITIES ACROSS MOST OF THE AREA...FIRE DANGER WILL BE
ENHANCED AREAWIDE.

THE MID LEVEL DRY SLOT IS DEPICTED TO SHUNT EASTWARD SATURDAY NIGHT
BUT STILL PROVIDE POOR HUMIDITY RECOVERIES ACROSS CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA. HUMIDITY VALUES SHOULD
IMPROVE SOME FROM SATURDAY MORNINGS READINGS ACROSS THE
WEST...ESPECIALLY NORTHWEST THIRD. REGARDLESS...EXPECT AN UNUSUALLY
WARM OVERNIGHT AHEAD OF THE TROUGH APPROACH. HIGHER RIDGES...HIGHER
ELEVATIONS AND AREAS ACROSS THE EASTERN PLAINS WILL SEE AN INCREASE
IN WIND SPEEDS AS THE OVERNIGHT PROGRESSES.

A CRITICAL TO EXTREME FIRE WEATHER DAY IS ON TAP FOR SOUTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA ON SUNDAY. SPECIFICALLY THE
LOWER RIO GRANDE VALLEY AND EASTERN PLAINS WHERE HIGHER CLOUD COVER
AHEAD OF THE TROUGH APPROACH THINS SOME DURING THE DAY. THIS IS THE
SAME AREA WHERE THE ATMOSPHERE WILL BE UNSTABLE AND HUMIDITY VALUES
WILL BE THE LOWEST...MOST LIKELY SINGLE DIGITS. WINDS WILL ALSO BE
DANGEROUSLY STRONG ACROSS THOSE SAME AREAS WITH GUSTS TO 70 MPH FOR
A BRIEF PERIOD NOT OUT OF THE QUESTION. WINDS WILL BE FAIRLY STRONG
ELSEWHERE AS WELL ALTHOUGH HUMIDITY VALUES WILL COME UP SOME ACROSS
THE WEST AND NORTH...ESPECIALLY NORTHWEST THIRD DUE TO THE TROUGH
TRANSLATION. THE ABQ METRO AREA WILL REMAIN IN THE CRITICAL AREA
WITH MINIMUM HUMIDITIES EXPECTED TO BE AROUND 10 PCT AND COMBINED
WITH GUSTS BETWEEN 45 TO 55 MPH.

IT IS BECOMING CLEARER THAT THE MAIN PACIFIC COLD FRONT WOULD
RAPIDLY SWING ACROSS THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST
SUNDAY EVENING WHILE AT THE SAME TIME A VIGOROUS BACK DOOR PUNCHES
IN FROM THE NORTH ACROSS THE EASTERN PLAINS. HUMIDITY VALUES WILL
COME UP DUE TO THE COLD FRONTAL PASSAGES BUT THE TREND UP WILL BE
MUTED BY LOWERING DEWPOINTS MOST AREAS. THE EASTERN PLAINS...ESPECIALLY
NORTHEAST PLAINS STAND TO SEE THE BEST HUMIDITY RECOVERIES DUE TO
EXPECTED SHOWER ACTIVITY ALONG THE FRONT. NORTHERN AREAS WILL
ALSO SEE PRECIPITATION ACTIVITY...MOST LIKELY IN THE FORM OF SOME
SNOW ACCUMULATIONS LATER SUNDAY INTO SUNDAY NIGHT.

THE MODELS ARE DEPICTING MORE OF A QUICK HITTING SYSTEM PASSAGE ON
MONDAY AS PRECIPITATION CLEARS OUT QUICKLY AND MUCH LOWER DEWPOINTS
FILTER IN BEHIND THE TROUGH EXIST. STILL KEEPING SOME GUSTY WINDS
ACROSS MOST OF THE AREA BUT NOT NEARLY AS STRONG AS WHAT WILL BE
OBSERVED ON SUNDAY. RIDGING IS STILL DEPICTED OVER THE STATE TUESDAY
INTO WEDNESDAY. AS A RESULT...TEMPERATURES WILL INCREASE AND
HUMIDITY VALUES WILL DROP AREAWIDE. CONFIDENCE BECOMES MUCH LESS FOR
LATER WEDNESDAY THROUGH THE REST OF NEXT WEEK AS THE MODELS ARE
HAVING A HARD TIME RESOLVING A WEAK BAJA LOW EJECTION MID TO LATE
WEEK. THIS WOULD ALSO BE ASSOCIATED WITH ANOTHER INCOMING
VIGOROUS PACIFIC TROUGH. DURING THIS PERIOD...INCREASING WINDS WILL
BE POSSIBLE BUT THE HUMIDITY FORECAST IS SUSPECT DUE TO
UNCERTAINTIES IN THE MODELS.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  79  48  68 /   0   0   5  30
DULCE...........................  29  72  35  60 /   0   0  10  40
CUBA............................  28  76  38  66 /   0   0   5  20
GALLUP..........................  31  76  43  64 /   0   0   5  20
EL MORRO........................  28  74  36  62 /   0   0   5  10
GRANTS..........................  26  78  37  67 /   0   0   5   5
QUEMADO.........................  32  78  38  67 /   0   0   0   5
GLENWOOD........................  44  84  46  73 /   0   0   0   0
CHAMA...........................  27  66  34  53 /   0   5  10  50
LOS ALAMOS......................  39  76  50  66 /   0   0   5  10
PECOS...........................  35  75  45  66 /   0   0   5   5
CERRO/QUESTA....................  28  71  41  59 /   0   0   5  20
RED RIVER.......................  24  62  31  51 /   0   5   5  20
ANGEL FIRE......................  26  64  34  57 /   0   0   5  10
TAOS............................  30  74  40  63 /   0   0   5  10
MORA............................  36  74  44  65 /   0   0   5  10
ESPANOLA........................  34  82  41  72 /   0   0   5  10
SANTA FE........................  37  80  45  70 /   0   0   5   5
SANTA FE AIRPORT................  39  81  44  72 /   0   0   5   5
ALBUQUERQUE FOOTHILLS...........  44  80  50  71 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  47  82  53  73 /   0   0   0   0
ALBUQUERQUE VALLEY..............  43  84  48  75 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  45  84  49  74 /   0   0   0   0
LOS LUNAS.......................  43  86  49  77 /   0   0   0   0
RIO RANCHO......................  44  83  46  75 /   0   0   0   0
SOCORRO.........................  48  89  54  79 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  42  80  44  69 /   0   0   0   0
TIJERAS.........................  39  81  47  72 /   0   0   0   0
MORIARTY/ESTANCIA...............  33  80  42  72 /   0   0   0   0
CLINES CORNERS..................  42  77  45  67 /   0   0   0   0
GRAN QUIVIRA....................  42  80  50  71 /   0   0   0   0
CARRIZOZO.......................  48  82  50  75 /   0   0   0   0
RUIDOSO.........................  52  77  48  66 /   0   0   0   0
CAPULIN.........................  38  79  44  70 /   0   0   5   5
RATON...........................  34  81  43  74 /   0   0   5   5
SPRINGER........................  39  81  46  75 /   0   0   5   0
LAS VEGAS.......................  39  80  46  70 /   0   0   5   5
CLAYTON.........................  42  85  52  75 /   0   0   0   0
ROY.............................  43  82  49  74 /   0   0   5   0
CONCHAS.........................  45  89  54  84 /   0   0   0   0
SANTA ROSA......................  43  89  51  82 /   0   0   0   0
TUCUMCARI.......................  44  91  53  85 /   0   0   0   0
CLOVIS..........................  45  88  51  82 /   0   0   0   0
PORTALES........................  45  89  51  85 /   0   0   0   0
FORT SUMNER.....................  46  91  54  84 /   0   0   0   0
ROSWELL.........................  46  93  55  89 /   0   0   0   0
PICACHO.........................  47  88  51  81 /   0   0   0   0
ELK.............................  44  81  48  75 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ103>105-107-108.

RED FLAG WARNING FROM 9 AM TO 10 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE
FOLLOWING ZONES...NMZ513>515-521>540.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-102.

&&

52/50
Hazardous weather outlook, Apr 1, 5:30 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT FRI APR 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH...COMBINED WITH LOW
HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER
THE WEST CENTRAL MOUNTAINS...AS WELL AS ACROSS THE CENTRAL MOUNTAIN
CHAIN AND EASTERN PLAINS...SATURDAY AFTERNOON.

EVEN STRONGER AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP
ACROSS THE AREA SUNDAY. DAMAGING WIND GUSTS TO 70 MPH ARE POSSIBLE
SUNDAY AFTERNOON FROM THE CENTRAL HIGHLANDS ALONG THE INTERSTATE
40 CORRIDOR TO NEAR TUCUMCARI. ELSEWHERE...WEST WINDS OF 30 TO
45 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED SUNDAY OVER NORTHERN
AND CENTRAL NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL
ACCOMPANY THESE WINDS...ALONG WITH AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:54 AM MDTRed Flag WarningABQCibola, Harding, McKinley, Sandoval, San Juan, San Miguel and 1 more34 hr
Apr 1, 9:54 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more60 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.